MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. BAERVELDT SHUNT; SURGICAL ADJUNCTS

JOHNSON & JOHNSON SURGICAL VISION, INC. BAERVELDT SHUNT; SURGICAL ADJUNCTS
Model Number BG103-250
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the shunt was inserted and removed in the initial surgery.If explanted, give date: not applicable, as the shunt was inserted and removed in the initial surgery.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported baerveldt shunt was partially implanted and then removed when the doctor noted the shunt had blockage.The procedure completed using another shunt.There was no medical intervention required.Patient outcome was reported as fine.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 08/24/2020.Section h-3: device returned to manufacturer: yes.Device evaluation: the product was received in a shunt box and it was disinfected according to procedure wv0491.The shunt was inspected by a qualified final inspection operator using a microscope with 12x magnification.It can be seen that two sutures were tied around the tube.One of the sutures cut the tube.The complaint can be confirmed.Based on the received return sample, a product or process deficiency cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10429494
Report Number9614546-2020-00326
Device Sequence Number2171156
Product Code KYF
UDI-Device Identifier05050474513013
UDI-Public(01)05050474513013
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K955455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberBG103-250
Device Catalogue Number23030819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer07/27/2020
10/25/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/24/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005